Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 72, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 8, 2010, 1:14 PM CDT for Laclede County, Pulaski County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2010, 1:14 PM CDT (18:14 UTC)
- Expired
- Jul 8, 2010, 5:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Laclede County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1497 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
059
WGUS53 KSGF 081814
FFWSGF
MOC105-169-082200-
/O.NEW.KSGF.FF.W.0072.100708T1814Z-100708T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
114 PM CDT THU JUL 8 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN PULASKI COUNTY IN CENTRAL MISSOURI...
* UNTIL 500 PM CDT.
* AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL WITH EMBEDDED THUNDERSTORMS SLOWLY
MOVING ACROSS THE WARNED AREA. RADAR ESTIMATES INDICATE
HOURLY RAINFALL RATES IN EXCESS OF TWO INCHES AN HOUR ARE
OCCURRING WITH THE THUNDERSTORM ACTIVITY. THIS AREA OF HEAVY
RAINFALL IS IN A LINE FROM CONWAY TO FORT LEONARD WOOD...AND IS
SLOWLY MOVING TO THE EAST. THEREFORE...MULTIPLE SHOWERS AND
THUNDERSTORMS WILL MOVE OVER THE SAME LOCATIONS...RESULTING IN
AREAS OF VERY HEAVY RAINFALL OVER THE NEXT COUPLE HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3761 9203 3760 9208 3761 9225 3757 9225
3748 9264 3749 9284 3766 9284 3787 9203
$$
WISE2 follow-up statements
845
WGUS73 KSGF 081957
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 PM CDT THU JUL 8 2010
MOC105-169-082200-
/O.CON.KSGF.FF.W.0072.000000T0000Z-100708T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LACLEDE MO-PULASKI MO-
257 PM CDT THU JUL 8 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHERN LACLEDE AND SOUTHERN PULASKI COUNTIES...
AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE AREA OF VERY HEAVY RAINFALL THAT MOVED ACROSS THE WARNED
AREA EARLIER THIS AFTERNOON...HAD MOVED OUT AND ENDED ACROSS THE
WARNED AREA. ADDITIONAL LIGHT TO MODERATE RAINFALL WILL REMAIN
POSSIBLE OVER OF THE AREA FOR THE NEXT HOUR OR TWO...WITH
ADDITIONAL RAINFALL AMOUNTS GENERALLY LESS THAN A TENTH OF AN INCH.
RADAR ESTIMATED THAT RAINFALL AMOUNTS OF TWO TO FOUR INCHES FELL
ACROSS PORTIONS OF THE WARNED AREA WITH THE EARLIER HEAVY RAINFALL.
EVEN THOUGH THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED
AREA...RUNOFF AND FLOODING FROM THE EARLIER HEAVY RAINFALL WILL
REMAIN POSSIBLE THROUGH 5 PM THIS AFTERNOON.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3760 9208 3761 9225 3757 9226 3748 9264
3749 9284 3765 9284 3787 9203 3761 9203
$$
WISE494
WGUS73 KSGF 082152
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
452 PM CDT THU JUL 8 2010
MOC105-169-082201-
/O.EXP.KSGF.FF.W.0072.000000T0000Z-100708T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LACLEDE MO-PULASKI MO-
452 PM CDT THU JUL 8 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM CDT FOR SOUTHERN
LACLEDE AND SOUTHERN PULASKI COUNTIES...
A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM FRIDAY MORNING.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3760 9208 3761 9225 3757 9226 3748 9264
3749 9284 3765 9284 3787 9203 3761 9203
$$
HATCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 12:09 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 8, 12:09 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1209 PM CDT THU JUL 8 2010
...UPDATE TO AVIATION...
.DISCUSSION...
THE MAIN FORECAST CONCERN FOR THE NEXT 36 HOURS OR SO WILL BE THE
THREAT FOR HEAVY RAINFALL AND FLASH FLOODING. LOOKS LIKE WE MAY
GET A BRIEF BREAK TO START OFF THE WEEKEND BEFORE THE PATTERN
BECOMES MORE ACTIVE EARLY NEXT WEEK.
THE MAIN FEATURE OF NOTE IN THE SHORT TERM WILL BE A SYNOPTIC
FRONTAL BOUNDARY. AS OF 3 AM...THIS FRONT REMAINED NEARLY
STATIONARY AND EXTENDED FROM NEAR KANSAS CITY INTO NORTHWEST
OKLAHOMA. AHEAD OF THE FRONT...A VERY MOIST AIRMASS REMAINED IN
PLACE WITH PRECIPITABLE WATER VALUES NEAR TWO INCHES. THIS IS
AROUND 150 PERCENT OF NORMAL FOR EARLY JULY. TWO DISTINCT AREAS OF
PRECIPITATION WERE PRESENT ON RADAR. THE FIRST WAS AN AREA OF
SHOWERS ACROSS CENTRAL MISSOURI. THIS ACTIVITY WAS BEING TRIGGERED
BY PRESSURE ADVECTION. A SECOND AREA OF HEAVIER RAIN WAS LOCATED
ACROSS NORTHEAST OKLAHOMA. THIS PRECIPITATION WAS ASSOCIATED WITH
A WEAK MID/UPPER LEVEL CIRCULATION.
THE FRONT WILL BEGIN TO SLOWLY MOVE SOUTHEASTWARD THIS MORNING AS
HEIGHT FALLS OVERSPREAD THE CENTRAL HIGH PLAINS. FORCING ALONG THE
FRONT WILL BE RESPONSIBLE FOR WIDESPREAD SHOWER AND THUNDERSTORM
DEVELOPMENT FROM TODAY INTO FRIDAY. MODELS CONTINUE TO INDICATE
THAT THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET STREAK WILL
SET UP ACROSS THE REGION. WITH THE LOW LEVEL FRONTAL FORCING
PRESENT...DEEP UPWARD OMEGA WILL LIKELY DEVELOP. DUE TO THE
ABNORMALLY MOIST AIRMASS...VERY HIGH RAINFALL RATES WILL BE
POSSIBLE. LOW LEVEL SHEAR VECTORS WILL ALSO FAVOR TRAINING OF
CONVECTION ALONG THE FRONT. DESPITE THE EXPECTED WIDESPREAD 1.5 TO
2.5 INCHES OF RAINFALL...SOME LOCATIONS MAY EASILY EXCEED 3
INCHES. HAVE MOVED UP THE START TIME OF THE FLASH FLOOD WATCH TO 4
AM.
STILL DIFFICULT TO DETERMINE HOW QUICKLY THE FRONT WILL EXIT THE
REGION. MOST MODELS HAVE THE SURFACE FRONT GETTING INTO NORTHERN
ARKANSAS BY FRIDAY MORNING. THE ELEVATED FRONT WILL BE
LAGGING...SO HELD ON TO HIGHER POPS INTO FRIDAY ACROSS SOUTHERN
MISSOURI. ALSO KEPT THE WATCH END TIME INTACT. IT IS POSSIBLE
THAT IT MAY NEED TO BE DROPPED EARLY OVER THE NORTHWEST AND/OR
EXTENDED LATER OVER SOUTHERN MISSOURI. IT STILL APPEARS THAT THE
UPPER LEVEL FLOW WILL VEER ENOUGH TO SUPPORT THAT FRONT GETTING
INTO THE INTERSTATE 40 CORRIDOR. THEREFORE THINK THE START OF THE
WEEKEND LOOKS DRY. WE ARE NOT LOOKING AT A HUGE COOL DOWN BEHIND
THE FRONT...BUT DEW POINTS WILL TEMPORARILY DROP OFF. WENT WITH A
MODEL CONSENSUS APPROACH FOR TEMPERATURES.
THE LARGE SCALE PATTERN WILL THEN FEATURE MORE OF A NORTHWEST FLOW
REGIME AS WE GET INTO EARLY NEXT WEEK. MEDIUM RANGE MODELS
CONTINUE TO ADVERTISE SHORT WAVE ENERGY RIPPLING THROUGH THE
REGION...ALONG WITH THAT FRONT RETURNING NORTH. FELT LOW CHANCE TO
CHANCE POPS WERE WARRANTED STARTING SUNDAY AND CONTINUING THROUGH
AT LEAST TUESDAY.
SCHAUMANN
&&
.AVIATION...
FOR THE 18Z TAFS...TROPICAL AIR MASS REMAINS IN PLACE ACROSS THE
AREA WITH A WEAK BOUNDARY AND UPPER DISTURBANCES INTERACTING WITH
THE RICH MOISTURE TO PRODUCE VERY HEAVY RAIN SHOWERS WITH A FEW
EMBEDDED THUNDERSTORMS. THE HEAVIER SHOWERS HAVE DROPPED
VISIBILITIES DOWN TO 1/2 MILE AT TIMES THIS MORNING. HEAVIEST
PRECIPITATION ON RADAR TAKING AIM AT SGF FOR THE ONSET OF THE 18Z
TAFS AND WILL DROP VISIBILITIES DOWN TO 1 MILE FOR THE FIRST
COUPLE OF HOURS. NEWER PRECIPITATION DEVELOPMENT HAS REMAINED EAST
OF THE JLN TAF AND WILL MAINLY KEEP THEIR FORECAST DRY FOR NOW
WITH VICINITY WORDING. CEILINGS WILL GENERALLY BE IN THE MVFR
RANGE BUT COULD SEE SOME IFR CONDITIONS WITH THE HEAVIER SHOWERS.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 8, 12:36 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1236 PM CDT THU JUL 8 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1236 PM CDT THU JUL 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. LIMITED LIGHTNING RISK. DISCUSSION... WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY AND TONIGHT AS A COLD FRONT SLOWLY MOVES SOUTHEAST ACROSS THE OUTLOOK AREA. AN ABNORMALLY HIGH AMOUNT OF MOISTURE IN THE ATMOSPHERE ALONG WITH THE SLOW MOVEMENT OF THE FRONTAL BOUNDARY WILL LEAD TO AN ELEVATED RISK OF FLASH FLOODING. VERY HIGH RAINFALL RATES...WHICH MAY EXCEED TWO INCHES PER HOUR IN SOME CASES...MAY RESULT IN A QUICKLY DEVELOPING FLASH FLOODING SCENARIO OVER SOME AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS INTO FRIDAY MORNING. NO SEVERE STORMS ARE EXPECTED THROUGH TONIGHT DUE TO WEAK INSTABILITY AND WIND SHEAR. HOWEVER...A FEW STORMS MAY PRODUCE OCCASIONAL LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO FRIDAY MORNING... BEFORE SLOWLY ENDING FROM NORTHWEST TO SOUTHEAST FRIDAY AFTERNOON AND EVENING. AN ELEVATED RISK FOR FLASH FLOODING WILL CONTINUE INTO FRIDAY MORNING ACROSS THE OUTLOOK AREA. FLOODING MAY ALSO DEVELOP ON MAIN STEM RIVERS OVER THE NEXT COUPLE OF DAYS. THUNDERSTORMS WILL AGAIN BE POSSIBLE EARLY NEXT WEEK AS MULTIPLE UPPER LEVEL DISTURBANCES TRACK ACROSS THE REGION. AFTERNOON HEAT INDICES IN THE MIDDLE AND UPPER 90S WILL ALSO BE POSSIBLE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) KARDELL
In the hours before
Local storm report, Jul 8, 9:50 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 AM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM FLASH FLOOD CARTHAGE 37.18N 94.31W
07/08/2010 JASPER MO NEWSPAPER
ROAD CLOSURES DUE TO FLOODING ON GARRISON STREET AT
INTERSECTIONS OF CENTRAL AND 4TH.
&&
MTERRYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:32 AM CDT | Flash Flood Warning | SGF | Barton, Cedar, Dade, Jasper | 7 hr |
| Jul 8, 10:17 AM CDT | Flash Flood Warning | SGF | Dade, Jasper, Lawrence | 4 hr |
| Jul 8, 3:09 PM CDT | Flash Flood Warning | SGF | Dent | 3 hr |
| Jul 8, 6:58 PM CDT | Flash Flood Warning | SGF | Christian, Webster, Wright | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.